I've been having an awful time getting to sleep lately. I was at the end of my rope and about to have a nervous breakdown when Tanzi suggested the obvious: maybe my sleeping schedule had simply gotten out of whack and I needed to reset it by conking myself out with medication?
She suggested Gravol and I was willing to try anything.
REAL Gravol -- not the herbal stuff -- is now kept behind the drug store counter, either because it's being abused or because people are stealing it. In front of a bunch of elderly people I admitted that I was using it as a sedative, which is not what Gravol is generally used for, and I felt mighty embarassed until I realized that most of those old people were probably buying erectile aids and extra-strength laxatives.
My only previous Gravol experience was ten years ago, when I was spending a week's vacation with a friend in Toronto. Stricken by the flu the night I arrived, she gave me Gravol so I could get through a shopping trip, and I vividly remember standing in the middle of the Eaton Centre saying "I don't know where I am, I can't see anything properly, please lead me to a safe corner somewhere." It was a strange drug experience that I only now understand is the effect of taking TOO MUCH Gravol, which some folks do for fun. This is probably why it's kept behind the counter.
Anxious to avoid hallucinations, I took only one pill at 9pm last night. By 9:30 I was feeling disconnected and sleepy, but I'd spent the last two weeks feeling that way so I'm not sure how much of that was the Gravol. I got into bed and read until 10pm, by which time I felt ready to sleep. I was calmly unconcerned about the growing numbness in my extremities, ready to sacrifice a finger or a toe for a good night's sleep. I dozed off immediately and slept like a total log, not dreaming, until 5am when I woke up for a bathroom break.
As though compensating for the seven hours without dreams, my last two hours of sleep were jam-packed with bizarre, vivid imagery. By 7:30am I was fully awake, bright-eyed and bushy-tailed, ready to go to work with all of my toes intact.
I feel much better today and hopefully this has done the trick. As for the efficiency of Gravol, either it really does give you a powerful drowse-on or I suffered one heck of a placebo effect. I hadn't gambled on the hand-and-foot pins-and-needles, but my circulation is worse than normal so most people shouldn't have a problem with it. Still, I have to say that if you're going to take it, see your doctor and don't blame me if you die.